Recognizing Opiate Withdrawal Symptoms

  1. Home
  2. /
  3. Drug Addiction
  4. /
  5. Recognizing Opiate Withdrawal Symptoms

Woman suffering from opiate withdrawal symptoms

When a person struggles with opiate addiction, abstaining for even a day can cause opiate withdrawal symptoms. If someone you know or love is exhibiting these symptoms, it’s a clear sign that he or she is struggling with addiction. Offering help and treatment is key to help stop your loved one end his or her addiction.

Opiate Withdrawal Symptoms Can Look Like a Case of the Flu

Woman suffering from opiate withdrawal symptomsMany of the most common signs of withdrawal from opiates are similar to what you might expect from a case of the flu. In fact, some individuals who are going through withdrawal tell people that they have the flu rather than explaining their symptoms truthfully.

A person going through opiate withdrawal might have a runny nose, stomach cramps or other digestive problems. They might also have goosebumps on their skin, or shake from severe chills. Additionally, aching muscles and bones are fairly common.

Dilated Pupils

When individuals use opiates, their pupils become very small. Looking at a person’s eyes can be a good way to indicate whether they’re under the influence of opiates. In some cases, it can even signal an overdose. Pupil size can also point to withdrawal.

When a person with an opiate addiction abstains for even a day or two, his or her pupils will begin to grow in size. At three or four days into withdrawal, the pupils will look abnormally large, making it a clear sign of withdrawal.

Anxiety and Agitation

During a withdrawal from opiates, it’s virtually impossible to relax or sit still. Individuals who are actively in withdrawal will be anxious, and they might seem agitated. Lots of fidgeting and the inability to sit still are more signs of withdrawal from opiates and opioids.

Behavioral Clues and Language

It’s worth noting that a person’s speech and behavior can also indicate withdrawal from opiates. Keep in mind that there are two major reasons that someone with an opiate addiction might go into withdrawal. The first is because there’s no access to opiates. The second is a real effort to cut back or quit using.

If individuals are asking for money or asking questions about connections and finances, then they may be unintentionally in withdrawal. In these cases, confronting a person about addiction and offering treatment help could be critical.

On the other hand, when an individual looks as if he or she is going through withdrawal, and is also taking about making a change, then he or she may be intentionally detoxing from opiates. Letting your friend or loved one detox alone is incredibly dangerous, so organizing treatment should be a top priority.

Getting Help for Opiate Addiction

If you recognize opiate withdrawal symptoms in someone you care about, then it’s vital that you help them make a permanent change. At The Hills Treatment Center in Los Angeles, California, patients can begin making real progress in the fight against addiction through an opiate detox and rehab program. Call 844-915-0287 today to help someone you love to begin creating his or her own journey to recovery from opiate addiction.

Related posts